MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0412
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was severely stretched, the findings meet us regulatory reporting criteria.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization to the posterior communicating artery (pcom) , the physician tried to deploy a 4x12 orbit galaxy coil (640cf0412, 30706301) through an headway17 microcatheter (mc).While advancing the coil midway through the headway17, the physician felt resistance and was unable to advance the coil.After a few tries, the doctor discarded the coil and deployed competitor¿s coils to finish the case.It was not necessary to remove or replace the mc.There were no surgery delays due to the reported event.The procedure was successfully completed.The device was easily removed without additional intervention.There was no report of the dameg to the device or anything obstructing the mc.A non-sterile og tdl cmplx fill coil 4x12 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.The device was inspected under microscopic magnification, and it was found that the embolic coil was severely stretched inside of the introducer and it remained attached to the rest of the device.No other damages were noted.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.The impeded condition of the coil in the microcatheter, as documented in the complaint, could not be tested since the conditions in which the coil was received prevented the advancement and retraction through the introducer.However, such conditions can be reasonably considered secondary to the issue encountered during the procedure.Based on this, the customer complaint was able to be confirmed.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.Such coil conditions were not originally reported in the complaint, and with the limited information available, the root cause of the coil stretching remains unknown.It is possible that a continuous flush had not been done; without an adequate flush, issues such as resistance between the coil and the introducer can arise, which may cause some force to be inadvertently exerted on the device, which can result in the coil becoming stretched.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) do contain the following recommendation: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization to the posterior communicating artery (pcom) , the physician tried to deploy a 4x12 orbit galaxy coil (640cf0412, 30706301) through an headway17 microcatheter (mc).While advancing the coil midway through the headway17, the physician felt resistance and was unable to advance the coil.After a few tries, the doctor discarded the coil and deployed competitor¿s coils to finish the case.It was not necessary to remove or replace the mc.There were no surgery delays due to the reported event.The procedure was successfully completed.The device was easily removed without additional intervention.There was no report of the dameg to the device or anything obstructing the mc.Based on the product analysis of the device received, the embolic coil was severely stretched.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15743013
Report Number3008114965-2022-00721
Device Sequence Number5850989
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number640CF0412
Device Catalogue Number640CF0412
Device Lot Number30706301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Initial Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY17 MICROCATHETER
Patient SexUnknown